Format

Send to

Choose Destination
Rev Med Inst Mex Seguro Soc. 2016 May-Jun;54(3):404-8.

[Anthracycline-induced cardiotoxicity: report of fatal cases].

[Article in Spanish; Abstract available in Spanish from the publisher]

Author information

1
Departamento de Farmacología, Centro de Investigación y de Estudios Avanzados, Instituto Politécnico Nacional, Ciudad de México, México. castelan@unam.mx.
2
Facultad de Estudios Superiores Zaragoza, Universidad Nacional Autónoma de México.
3
Hospital de Pediatría, Centro Médico Nacional Siglo XXI, Instituto Mexicano del Seguro Social.
4
Hospital de Pediatría, Centro Médico Nacional Siglo XXI, Instituto Mexicano del Seguro Social; Centro de Adiestramiento en Investigación Clínica (CAIC), División de Investigación en Salud, Centro Médico Nacional Siglo XXI, Instituto Mexicano del Seguro Social/ Facultad de Medicina, Universidad Nacional Autónoma de México.

Abstract

in English, Spanish

BACKGROUND:

Anthracyclines are effective drugs in pediatrics cancer treatment. However, anthracycline-induced cardiotoxicity (AIC) is a serious adverse drug reaction that affects the survival in patients treated for childhood cancer.

CLINICAL CASES:

Case 1: Nine-year-old girl with stage IV Hodgkin lymphoma with 12 epirubicin doses and a cumulative dose of 576 mg/m2. After last chemotherapy dose, the patient was admitted with systemic inflammatory response, asthenia and adinamia. Echocardiography: LVEF of 22%, SF 11% and moderate mitral regurgitation. Patient died 2 days after diagnosed with dilated cardiomyopathy secondary to anthracyclines. Case 2: Fifteen-year-old girl with stage IV Burkitt lymphoma with two epirubicin doses and a cumulative dose of 90 mg/m2. After the last cycle, the patient developed several infectious foci. Echocardiography: LVEF of 49%, SF 20% and dilated left ventricle with septal flattening. Patient died 13 days after diagnosis of dilated cardiomyopathy by anthracyclines.

CONCLUSION:

AIC is a problem in pediatric patients receiving anthracyclines, monitoring is essential to detect the onset of cardiac damage to provide an intervention to prevent heart failure progress.

KEYWORDS:

Anthracycline; Cardiotoxicity; Chemotherapy; Heart failure

PMID:
27100990
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center